Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

131 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Can Eliquis cause hives after 3 months of consumption?

Answered by
Dr.
Dr. Bonnie Berger-Durnbaugh

General & Family Physician

Practicing since :1991

Answered : 111 Questions

default
Posted on Fri, 3 Aug 2018 in Medicines and Side Effects
Question: I have been on Eliquis for 3 months and just developed hives... wouldn't I have had a reaction sooner?
doctor
Answered by Dr. Bonnie Berger-Durnbaugh 16 minutes later
Brief Answer:
It could be the Eliquis.

Detailed Answer:
Hello and welcome,

It's possible that the hives are from the Eliquis, even if you have been on it for 3 months. It's also possible that they developed for other reasons - reactions to foods or something in the environment or even thyroid problems.

However, I do advise that you call the doctor who prescribed you the Eliquis immediately to let him/her know what is going on. Because if it is possible it is the Eliquis, your doctor will want for you to change to a different blood thinning medication. So call immediately as you neither want to be without a blood thinner nor should continue one that might be causing an allergic reaction.


Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on